, Volume 126, Issue 1-2, pp 62-63
Date: 16 Nov 2013

Gastrointestinal bleeding associated with dabigatran in a patient with panhypopituitarism

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access
This is an excerpt from the content

Dear editor

Dabigatran is a direct thrombin inhibitor that is used to reduce the risk of systemic embolism in patients with atrial fibrillation (AF). It does not require international normalised ratio (INR) monitoring during the course of treatment, and this arise from the most important advantage of this drug when compared with coumadin. The main complication of dagibatran is bleeding of the gastrointestinal system [1]. Bleeding diathesis, renal dysfunction, age, and concomitant antiplatelet medications are associated with bleeding complications [2].

Sheehan’s syndrome (SS) is a postpartum pituitary deficiency caused by necrosis of the pituitary gland. It is characterized by varying degrees of anterior pituitary dysfunction. Panhypopituitarism has been associated with bleeding disorders in some previous studies and case reports [3].

However, a relationship of panhypopituitarism and dabigatran associated bleeding has not been reported. This article describes a patient who had dabigatran-a ...